Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 39, NWS Lubbock, TX

April 12, 2007Briscoe County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 12, 2007, 9:09 PM CDT for Briscoe County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2007, 9:09 PM CDT (02:09 UTC)
Expired
Apr 12, 2007, 10:00 PM CDT
In force
51 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Briscoe County, TX

The radar

The Amarillo radar (KAMA), 90 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 9:45 PM CDTTSTM WND DMG1 E Quitaque, TXTREE LIMBS DOWN EAST OF QUITAQUE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:10 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 298 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1743 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
298 m²/s²
0-3 km storm-relative helicity
584 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLUB 130209
SVRLUB
TXC045-130300-
/O.NEW.KLUB.SV.W.0039.070413T0209Z-070413T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
909 PM CDT THU APR 12 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRISCOE COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1000 PM CDT

* AT 904 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SILVERTON...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE QUITAQUE AND
  CAPROCK CANYON ST. PARK.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3448 10144 3431 10146 3436 10100 3473 10095
      3465 10143

$$
1 follow-up statement
000 
WWUS54 KLUB 130230
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
930 PM CDT THU APR 12 2007

TXC045-130300-
/O.CON.KLUB.SV.W.0039.000000T0000Z-070413T0300Z/
BRISCOE TX-
930 PM CDT THU APR 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR BRISCOE COUNTY...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CAPROCK CANYON ST. PARK...OR ABOUT 9 MILES NORTHWEST OF
QUITAQUE...MOVING EAST AT 40 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE CAPROCK CANYON ST.
PARK...SILVERTON AND QUITAQUE.

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3446 10141 3431 10136 3432 10108 3440 10095
      3473 10095 3467 10127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:54 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Apr 12, 3:54 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT THU APR 12 2007

.SHORT TERM...
SURFACE ANALYSIS AT 19Z DEPICTS DEEPENING SFC LOW PRESSURE JUST
NORTH OF ROSWELL WITH WARM FRONT EXTENDING FM NEAR PLAINS TO GAIL
TO BROWNWOOD. DEVELOPING DRYLINE EXTENDS FM SFC LOW SOUTHWARD THROUGH
THE TRANS-PECOS. AS AFTERNOON PROGRESSES...WARM FRONT WILL SLOWLY
MOVE NORTHWARD INTO THE CWFA...ROUGHLY NEAR THE HWY 84 CORRIDOR FM
NEAR MULESHOE TO LUBBOCK TO SNYDER AROUND 00Z. AS MAX HEATING OCCURS
FM 22-23Z...WE EXPECT ISOLD STORMS TO INITIATE ALONG WARM FRONT BACK
TO DRYLINE NEAR THE STATE LINE...OR IN AXIS OF BEST SFC BASED
INSTABILITY. OF NOTE...WITH DEW POINTS IN THE LOWER TO MID
40S...SBCAPE WILL ONLY BE AOA 1000 J/KG. HOWEVER...GOOD SPEED/
DIRECTIONAL SHEAR ALONG WITH STRONG LLJ THIS EVENING WILL ALLOW FOR
ROTATING SUPERCELLS WITH LARGE HAIL THE PRIMARY THREAT. BACK CLOSER
TO THE DRYLINE... ISOLATED DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE
WITH VERY STEEP LAPSE RATES IN PLACE. WILL HAVE TO CLOSELY WATCH
STORMS FOR ISOLATED TORNADIC POTENTIAL AS THEY MOVE ACROSS WARM
FRONT WITH ENHANCED CONVERGENCE.

STORMS ARE EXPECTED TO BECOME MORE NUMEROUS AFT 00Z AS LIFT FM
APPROACHING LEAD SHORTWAVE (CURRENTLY NEARING SOUTHWEST NEW MEXICO)
PUSHES INTO WEST TEXAS. BY 06Z...BELIEVE MOST STORMS WILL BE ACROSS
THE EASTERN HALF OF THE CWFA WITH SEVERE THREAT ON THE DECLINE.

FOR FRIDAY...WILL SEE ANY LEFTOVER -TSRA OUT EAST PUSH INTO NORTH TX
AND OKLAHOMA BY MID TO LATE MORNING AS DRYLINE BEGINS TO MIX RAPIDLY
EAST ACROSS THE CWFA. POTENT UPPER LEVEL LOW WILL MOVE STEADILY ACRS
NEW MEXICO INTO THE TX PANHANDLE BY 00Z WITH STRONG SFC PRESSURE
GRADIENT EXISTING ACROSS WEST CENTRAL TEXAS. STRONGEST SUSTAINED
WINDS OF 25-35 MPH WILL EXIST ROUGHLY OVER THE SOUTHERN HALF OF THE
CWFA SOUTHWARD INTO THE PERMIAN BASIN. SIMILAR TO LAST
TUESDAY...SHOULD AGAIN SEE AREAS OF BLOWING DUST DEVELOP EARLY IN
THE AFTERNOON. DO NOT FORESEE ANY FIRE WEATHER WATCHES/WARNINGS AT
THIS TIME FOR FRIDAY...AS SFC RH VALUES SHOULD BOTTOM OUT ABOUT 20
PERCENT.  ALL SAID...WILL HOIST A WIND ADVISORY FOR THE SOUTHERN TWO
ROWS OF THE CWFA FM 17-23Z. AFTER 00Z...COLD FRONT WILL BEGIN RACING
THROUGH THE SOUTH PLAINS WITH WINDS SWITCHING TO THE NORTHWEST AND
DECREASING INTO THE 20-30 MPH RANGE. MAY SEE LIGHT RAIN SHOWERS OVER
THE FAR NORTHERN CWFA FRIDAY EVENING WITH WRAP AROUND MOISTURE.

.LONG TERM...
UPPER TROUGH WILL CONTINUE MOVING EAST TOWARD THE MID MISSISSIPPI
VALLEY SATURDAY WITH COLD AIR ADVECTION ACROSS AREA AS SURFACE
HIGH SETTLES SOUTHWARD WITH DIMINISHING NORTH WINDS. SUNDAY...
UPPER RIDGE WILL BUILD IN ACROSS THE HIGH PLAINS WITH SOUTHERLY
FLOW RETURNING. NEXT UPPER LOW WILL DIG SOUTHEASTWARD INTO
NORTHERN ARIZONA SUNDAY AFTERNOON WITH INCREASING SW FLOW ALOFT
AND RETURN LOW LEVEL FLOW.

NEXT POTENTIAL DRYLINE DAY LOOKS TO BE MONDAY AS ENERGY FROM NEXT
LOW APPROACHES THE AREA. ANOTHER FRONT MAY FOLLOW NEXT TUESDAY
WITH THE DRY AND WARM CONDITIONS MID TO LATE WEEK WITH ZONAL FLOW
AND LOWS 40S/HIGHS 70S.

&&

.AVIATION...
ISOLATED TO SCATTERED THUNDERSTORMS WILL LIKELY AFFECT BOTH KLBB AND
KCDS LATE THIS AFTERNOON AND EVENING. BEST TIMING FOR KLBB SHOULD BE
23-04Z...WHILE KCDS MAINLY AFT 01Z. COULD SEE SOME SEVERE TSTMS AT
BOTH TERMINALS WITH LARGE HAIL AND STRONG WIND GUSTS NEAR 50 KTS.
CIGS WILL BE MVFR DURING STORMS AND THROUGH MOST OF OVERNIGHT HRS.
CIGS COULD LOWER TO IFR AT KCDS AFT 09Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        47  55  28  59  36 /  50  20  30   0   0
TULIA         49  62  32  57  36 /  70  20  20   0   0
PLAINVIEW     51  64  32  58  37 /  50  20  10   0   0
LEVELLAND     51  62  32  63  38 /  40  10   0   0   0
LUBBOCK       53  64  33  62  40 /  50  10  10   0   0
BROWNFIELD    52  64  34  64  40 /  40  10   0   0   0
CHILDRESS     53  66  39  57  37 /  70  30  20  10   0
SPUR          56  69  37  61  39 /  60  20  10  10   0
ASPERMONT     56  73  40  61  43 /  60  30  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 12 PM TO 6 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ033>044.

&&

21/06/21
Hazardous weather outlook, Apr 12, 11:44 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1144 AM CDT THU APR 12 2007

TXZ021>044-131645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1144 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO TONIGHT. THE MAIN THREAT ACROSS THE ENTIRE REGION WILL BE
LARGE HAIL. HOWEVER STRONG DAMAGING WINDS MAY ALSO OCCUR ACROSS
THE WESTERN SOUTH PLAINS FROM THUNDERSTORMS THAT DEVELOP NEAR THE
DRYLINE.

A VERY DYNAMIC STORM SYSTEM WILL APPROACH WEST TEXAS THROUGH
TONIGHT. THIS WILL DRAW LOW LEVEL MOISTURE BACK INTO WEST TEXAS
DURING THE AFTERNOON. IN ADDITION...A SURFACE WARM FRONT WILL
SLOWLY LIFT NORTHWARD THROUGH THE SOUTH PLAINS AND ROLLING PLAINS
THIS AFTERNOON AND EARLY EVENING. STRONG SHEAR ALONG WITH CONVERGENCE
ON THE WARM FRONT WILL ALLOW FOR THE DEVELOPMENT OF ELEVATED
SUPERCELLS.

THE DRYLINE WILL ALSO TAKE SHAPE WEST AND SOUTH OF THE WARM FRONT
NEAR THE NEW MEXICO BORDER BY LATE THIS AFTERNOON. CONVERGENCE ON
THE DRYLINE...STRONG SHEAR AND AFTERNOON HEATING SHOULD LEAD TO A
FEW SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS WILL LIKELY BE
SURFACE BASED AND WILL BE CAPABLE OF STRONG DAMAGING WINDS AS WELL
AS LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WIND GUSTS...BLOWING DUST AND ELEVATED FIRE WEATHER CONCERNS
ARE POSSIBLE FRIDAY...MAINLY OVER SOUTHERN SECTIONS OF THE SOUTH
PLAINS AS THE INTENSE LOW PRESSURE SYSTEM EMERGES FROM THE DESERT
SOUTHWEST INTO THE TEXAS PANHANDLE. STAY ALERT FOR POSSIBLE
WATCHES...WARNINGS AND ADVISORIES CONCERNING THE STRONG WINDS AND
THE ELEVATED WILDFIRE THREAT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON INTO THE
OVERNIGHT HOURS.

In the hours before

Local storm report, Apr 12, 6:59 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
659 PM CDT THU APR 12 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             10 NE TULIA             34.64N 101.65W
04/12/2007  E1.00 INCH       SWISHER            TX   LAW ENFORCEMENT

&&

JDV
Special weather statement, Apr 12, 7:13 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
713 PM CDT THU APR 12 2007

TXZ022-130045-
CASTRO TX-
713 PM CDT THU APR 12 2007

...STRONG THUNDERSTORM ACROSS CASTRO COUNTY...

AT 708 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HART...OR ABOUT 16 MILES SOUTHEAST OF
DIMMITT...MOVING NORTHEAST AT 35 MPH.

SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS.
Local storm report, Apr 12, 7:30 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU APR 12 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             12 SE TULIA             34.41N 101.62W
04/12/2007  E0.75 INCH       SWISHER            TX   BROADCAST MEDIA

            KCBD REPORTED 3/4 INCH HAIL AT THE INTERSECTION OF
            HIGHWAY 86 AND FM 2301.

&&

FB
Special weather statement, Apr 12, 7:30 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT THU APR 12 2007

TXZ024-130100-
BRISCOE TX-
730 PM CDT THU APR 12 2007

...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY...

AT 728 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF SILVERTON...MOVING NORTHEAST
AT 25 MPH. QUITAQUE IS IN THE PATH OF THIS STORM.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Apr 12, 8:23 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT THU APR 12 2007

TXZ023-130200-
SWISHER TX-
823 PM CDT THU APR 12 2007

...STRONG THUNDERSTORM ACROSS SWISHER COUNTY...

AT 819 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KRESS...OR ABOUT 11 MILES NORTH OF
PLAINVIEW...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM. IF CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM
WINDOWS.

MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY
AWAY FROM WINDOWS.
Special weather statement, Apr 12, 8:56 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
856 PM CDT THU APR 12 2007

TXZ024-130230-
BRISCOE TX-
856 PM CDT THU APR 12 2007

...STRONG THUNDERSTORM ACROSS BRISCOE COUNTY...

AT 854 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF MACKENZIE RESERVOIR...OR ABOUT 9
MILES WEST OF SILVERTON...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

BRIEF...STRONG WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:01 PM CDTSevere Thunderstorm WarningLUBBriscoe, Swisher29 min
Apr 12, 9:28 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale32 min
Apr 12, 9:59 PM CDTSevere Thunderstorm WarningLUBHall31 min
Apr 12, 10:05 PM CDTSevere Thunderstorm WarningLUBFloyd40 min
Apr 12, 10:33 PM CDTSevere Thunderstorm WarningLUBMotley42 min
Apr 12, 11:16 PM CDTSevere Thunderstorm WarningLUBHall, Motley44 min
Apr 12, 11:43 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall47 min
Apr 13, 12:56 AM CDTSevere Thunderstorm WarningLUBHale34 min
Apr 13, 7:00 AM CDTSevere Thunderstorm WarningLUBChildress30 min
Apr 13, 1:06 PM CDTSevere Thunderstorm WarningLUBStonewall24 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.